MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number 9600LDS26A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the field clinical specialist that during a transfemoral transcatheter pulmonic valve replacement tpvr with a 26mm sapien 3 valve, the pulmonary artery conduit was pre-stented with a non-edwards caorctation (cp) covered stent then a non-edwards peripheral stent was implanted inside that.Then our 26mm sapien 3 valve was successfully implanted in that, but post- deployment assessment revealed a higher-than-expected gradient that was sub valvular.An angiogram revealed there was a contained rupture of the right ventricular outflow tract (rvot) at the leading edge of the stents.The physician then implanted a long 6cm cp covered stent throughout the pulmonary artery, covering the newly placed valve, leaving about 1cm out of the proximal end of the first stents.This was an attempt to cover the tear/rupture.The physician then placed this 6cm stent and post dilated with a 30mm non-edwards catheter for apposition.Post angiogram showed that the rupture was covered and there was no extravasation.The physician then needed to place a second valve inside the other implants and did this using a 29mm sapien 3 valve.This is the functioning valve in the patient.The patient is in stable condition.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), cardiovascular injury including hematoma, perforation or dissection of vessels, ventricle, atrium, septum, myocardium or valvular structures that may require intervention are known potential adverse events associated with the overall transcatheter valve replacement (tvr) procedure and may require intervention.There are several potential etiologies for ventricular perforation during a tvr procedure, including perforation by the guidewire, the delivery system, or the transvenous pacer (tvp) lead.Physicians are extensively trained by edwards before they are qualified to use the sapien transcatheter heart valve (thv).Training includes proper guidewire positioning, fixation of the tvp to prevent ventricle perforation, and careful manipulation of devices.Per the procedure didactic, patients with small ventricles are at particularly high risk for ventricular perforation.In this case, there was no allegation or indication that a product malfunction contributed to this adverse event.Although the exact cause and source of the cardiac perforation cannot be determined, it is possible the mechanisms of the tavr procedure described above or patient factors not provided may have caused or contributed to the event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The ifu and training manuals have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to corrections to sections b5 and h11 for clarification of event.Sections g6 and h2 were updated.Per the instructions for use (ifu), cardiovascular injury including hematoma, perforation or dissection of vessels, ventricle, atrium, septum, myocardium or valvular structures that may require intervention are known potential adverse events associated with the overall transcatheter valve replacement (tvr) procedure and may require intervention.There are several potential etiologies for ventricular perforation during a tvr procedure, including perforation by the guidewire, the delivery system, or the transvenous pacer (tvp) lead.Physicians are extensively trained by edwards before they are qualified to use the sapien transcatheter heart valve (thv).Training includes proper guidewire positioning, fixation of the tvp to prevent ventricle perforation, and careful manipulation of devices.Per the procedure didactic, patients with small ventricles are at particularly high risk for ventricular perforation.In this case, there was no allegation or indication that a product malfunction contributed to this adverse event.Investigation results suggest that the cardiac perforation may be related to either the pre-dilation of pa conduit with atlas balloon or to deployment of thv with commander.Although the exact cause of the cardiac perforation cannot be determined it is possible the mechanisms of the tpvr procedure described above or patient factors not provided may have caused or contributed to the event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The ifu and training manuals have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Event or Problem Description
It was reported by the field clinical specialist that during a transfemoral transcatheter pulmonic valve replacement (tpvr) with a 26mm sapien 3 valve, the pulmonary artery (pa) conduit was pre-stented with a non-edwards coarctation (cp) covered stent then a non-edwards peripheral stent was implanted inside that.Then our 26mm sapien 3 valve was successfully implanted in that, but post- deployment assessment revealed a higher-than-expected gradient that was sub valvular.An angiogram revealed there was a contained rupture of the right ventricular outflow tract (rvot) at the leading edge of the stents.The physician then implanted a long 6cm cp covered stent throughout the pulmonary artery, covering the newly placed valve, leaving about 1cm out of the proximal end of the first stents.This was an attempt to cover the tear/rupture.The physician then post-dilated with a 30mm non-edwards catheter for apposition.Post angiogram showed that the rupture was covered and there was no extravasation.The pa conduit had moderate calcium.The physician then needed to place a second valve inside the other implants and did this using a 29mm sapien 3 valve.This is the functioning valve in the patient.The patient is in stable condition.Per the fcs the perceived root cause was either the pre-dilation of pa conduit with atlas balloon or during deployment of thv with commander.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23863102
Report Number2015691-2025-10409
Device Sequence Number15776689
Product Code NPV
UDI-Device Identifier00690103193954
UDI-Public(01)00690103193954(17)261212(10)66206313
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9600LDS26A
Device Lot Number66206313
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale
Patient Weight123 KG